The Annals of Probability

Invariant Probability Distributions for Measure-Valued Diffusions

Ross G. Pinsky

Full-text: Open access


We investigate the set of invariant probability distributions for measure-valued diffusion processes corresponding to semilinear operators of the form $u_t = L_0 u + \beta u - \alpha u^2$, where $L_0 = 1/2 \sum_{i,j=1}^d a_{i,j} \frac{\partial^2}{\partial x_i \partial x_j}+ \sum_{i=1}^d b_1\frac{\partial}{\partial x_i}$

Article information

Ann. Probab., Volume 29, Number 4 (2001), 1476-1514.

First available in Project Euclid: 5 March 2002

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60J60

Measure-valued processes diffusion processes invariant distributions Markov processes


Pinsky, Ross G. Invariant Probability Distributions for Measure-Valued Diffusions. Ann. Probab. 29 (2001), no. 4, 1476--1514. doi:10.1214/aop/1015345759.

Export citation


  • [1] Bramson, M., Cox J. T. and Greven, A. (1993). Ergodicity of critical spatial branching processes in low dimensions. Ann.Probab.21 1946-1957.
  • [2] Bramson, M., Cox J. T. and Greven, A. (1997). Invariant measures of critical spatial branching processes in high dimensions. Ann.Probab.25 56-70.
  • [3] Carlen E. A., Kusuoka, S. and Stroock, D. W. (1987). Upper bounds for symmetric Markov transition functions. Ann.Inst.H.Poincar´e 23 245-287.
  • [4] Dawson, D. (1977). The critical measure diffusion process.Wahrsch.Verw.Gebiete 40 125-145.
  • [5] Dawson, D. A. and Fleischmann, K. (1994). A super-Brownian motion with a single point catalyst. Stochastic Process.Appl.49 3-40.
  • [6] Dynkin, E. B. (1989). Three classes of infinite dimensional diffusions. J.Func.Anal.86 75-110.
  • [7] Dynkin, E. B. (1993). Superprocesses and partial differential equations. Ann.Probab.21 1185-1262.
  • [8] Englander, J. and Pinsky, R. (1999). On the construction and support properties of measure-valued diffusions on D Rd with spatially dependent branching. Ann. Probab. 27 684-730.
  • [9] Etheridge, A. M. (1993). Asymptotic behavior of measure-valued critical branching processes. Proc.Amer.Math.Soc.118 1251-1261.
  • [10] Gorostiza, L. G. and Wakolbinger, A. (1994). Long time behavior of critical branching particle systems and applications. In Measure-Valued Processes, Stochastic Partial Differential Equations, and Interacting Systems (D. A. Dawson, ed.) 119-137. Amer.Math. Soc., Providence, RI.
  • [11] Keller, G., Kersting, G. and R ¨osler, U. (1984). On the asymptotic behaviour of solutions of stochastic differential equations.Wahrsch.Verv.Gebiete 68 163-189.
  • [12] Pinsky, R. (1995). Positive Harmonic Functions and Diffusions. Cambridge Univ. Press.
  • [13] Pinsky, R. (1996). Transcience, recurrence and local extinction properties of the support for super critical finite measure-valued diffusions. Ann.Probab.24 237-267.